Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 112, NWS Atlanta, GA

June 9, 2018Webster County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 9, 2018, 2:03 PM EDT for Webster County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2018, 2:03 PM EDT (18:03 UTC)
Expired
Jun 9, 2018, 2:30 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Webster County, GA

The radar

The Ft Rucker radar (KEOX), 103 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WUUS52 KFFC 091803
SVRFFC
GAC307-091830-
/O.NEW.KFFC.SV.W.0112.180609T1803Z-180609T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
203 PM EDT SAT JUN 9 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Webster County in west central Georgia...

* Until 230 PM EDT.

* At 203 PM EDT, a severe thunderstorm was located over Centerpoint,
  or near Preston, moving east at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Preston, Weston, Centerpoint, Dumas, Leveretts and Chambliss. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3193 8466 3196 8465 3196 8464 3197 8465
      3198 8464 3211 8462 3210 8443 3204 8443
      3204 8444 3193 8445 3192 8446 3192 8461
TIME...MOT...LOC 1803Z 281DEG 7KT 3201 8456 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:57 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 9, 1:57 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
157 PM EDT Sat Jun 9 2018

.PREV DISCUSSION... /Issued 343 AM EDT Sat Jun 9 2018/

SHORT TERM /Today through Sunday/...
Northern Gulf upper low will continue to dampen and drift northward
into the area, which will linger a more moist and conditionally
unstable regime through the weekend. Convective development will
again be initially diurnally driven for most areas with chance pops
for the afternoon and likely pops in the NE mtns for orographic
enhancement. We could again see a few strong to severe storms given
SBCAPE expected to be close to 2000-2500 J/kg and if stronger
updrafts/elevated cores get extra forcing from any converging
outflow boundaries later. Sunday looks to be pretty much a repeat of
today given little change to the airmass. Temps also will be near
normal both days with highs in the upper 80s to low 90s for most
areas.

Baker

LONG TERM /Sunday Night through Friday/...
A tropical airmass will remain over the CWA through the long term.
Each day will see scattered to possibly numerous thunderstorms,
mainly in the afternoon and evening hours. The GFS continues to
show a tropical system moving into the northern Gulf by the end of
the week, however the ECMWF and Canadian are showing a H5 High
over the southeast with no tropical system. Will maintain a
ECMWF/Canadian solution.

17

&&

.AVIATION...
18Z Update...
Generally VFR conditions expected through the period. Afternoon
convection has initiated and expect the main period of TS concern
to be through 02Z. For now have TEMPO TS with VRB10G20KT for
18-22Z, but this will need to be adjusted through the afternoon.
Repeat expected for Sunday, so have already added PROB30 for
Sunday afternoon at KATL. Winds have shifted west and are expected
to stay W-NW at 6kt or less. Patchy MVFR visibilities are
possible after 08-10Z.

//ATL Confidence...18Z Update...
High on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          89  69  90  70 /  30  30  30  30
Atlanta         88  71  88  71 /  40  40  40  40
Blairsville     83  63  84  65 /  60  40  40  30
Cartersville    88  68  89  69 /  40  30  30  30
Columbus        90  72  90  72 /  40  30  50  40
Gainesville     86  68  88  70 /  40  30  30  30
Macon           90  70  91  70 /  40  30  40  30
Rome            89  68  90  69 /  40  20  40  40
Peachtree City  89  68  89  69 /  40  30  50  40
Vidalia         89  71  91  72 /  30  30  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....17
AVIATION...31
Hazardous weather outlook, Jun 9, 11:56 AM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1156 AM EDT Sat Jun 9 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1156 AM EDT Sat Jun 9 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms can be expected this afternoon and into
this evening. A few storms could be strong, although a severe
storm is not out of the question, with the main hazards being
gusty winds, frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong with
gusty winds, frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 9, 1:36 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
136 PM EDT SAT JUN 9 2018

GAZ052-091800-
Heard GA-
136 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR HEARD COUNTY UNTIL 200 PM EDT...

At 136 PM EDT...a strong thunderstorm was over Centralhatchee, or
near Franklin...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Franklin, Centralhatchee, Corinth, Roosterville and Plant Wansley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3343 8522 3343 8502 3328 8496 3328 8495
      3326 8495 3323 8494 3320 8499 3326 8524
TIME...MOT...LOC 1736Z 275DEG 12KT 3335 8515

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:36 PM EDTSpecial Weather StatementFFCHeard24 min
Jun 9, 1:53 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard52 min
Jun 9, 2:29 PM EDTSpecial Weather StatementFFCMarion46 min
Jun 9, 2:32 PM EDTSpecial Weather StatementFFCWebster43 min
Jun 9, 2:44 PM EDTSpecial Weather StatementFFCCoweta46 min
Jun 9, 2:48 PM EDTSpecial Weather StatementFFCSumter42 min
Jun 9, 2:50 PM EDTSpecial Weather StatementFFCStewart40 min
Jun 9, 2:59 PM EDTSevere Thunderstorm WarningFFCSumter46 min
Jun 9, 3:01 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster44 min
Jun 9, 3:19 PM EDTSpecial Weather StatementFFCFayette41 min
Jun 9, 3:33 PM EDTSevere Thunderstorm WarningFFCStewart42 min
Jun 9, 3:51 PM EDTSpecial Weather StatementFFCSpalding39 min
Jun 9, 4:03 PM EDTSpecial Weather StatementFFCCrisp42 min
Jun 9, 4:16 PM EDTSpecial Weather StatementFFCMuscogee44 min
Jun 9, 4:19 PM EDTSevere Thunderstorm WarningFFCMuscogee41 min
Jun 9, 4:20 PM EDTSpecial Weather StatementFFCHarris25 min
Jun 9, 4:48 PM EDTSpecial Weather StatementFFCHarris27 min
Jun 9, 4:56 PM EDTSpecial Weather StatementFFCUpson34 min
Jun 9, 5:18 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 9, 5:27 PM EDTSpecial Weather StatementFFCWilcox48 min
Jun 9, 6:17 PM EDTSpecial Weather StatementFFCCrawford43 min
Jun 9, 6:42 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler48 min
Jun 9, 7:04 PM EDTSpecial Weather StatementFFCBibb41 min
Jun 9, 7:34 PM EDTSpecial Weather StatementFFCJefferson26 min
Jun 9, 7:46 PM EDTSpecial Weather StatementFFCJones29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.